MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via literature that the closure device did not seal.A left atrial appendage (laa) closure procedure was performed and a 24mm watchman laa closure device was implanted.A transesophageal echocardiogram (tee) performed 45 days post procedure showed a peri-device leak around the watchman closure device.The patient was placed on anticoagulation in response to the leak.Repeated tee showed persistent residual peri-device leak with 5mm width along the coumadin ridge aspect of the watchman closure device.Computed tomography (ct) also showed a peri-device leak with a width of 6mm and complete opacification of the laa.Ct showed that the watchman closure device was displayed at the distal side of the laa, leaving the proximal section of the laa with a length of 10mm from the ostium.The patient was referred for management of the peri-device leak approximately three years post implant.Under general anesthesia, an angiogram of the left atrium was performed after transseptal puncture.Based on the measurements of the proximal and ostium sections of the laa, a 22mm non-boston scientific (bsc) closure device was selected to close the peri-device leak and was advanced into the proximal laa.Due to the interaction with the implanted watchman closure device, the non-bsc closure device was initially pushed out.The non-bsc device was then recaptured, and the delivery system was advanced adjacent to the watchman closure device under tee guidance.The lobe of the non-bsc closure device was released.An angiogram was performed, which showed no protruding of the non-bsc closure device.Following a tug test to confirm the stable position of the non-bsc closure device, the full non-bsc closure device was released into the laa.No further patient complications were reported, and the patient was discharged home the same day post procedure.
 
Additional Manufacturer Narrative
B3: date of event - estimated as 15 feb 2020 as the implant date was approximately three years prior to the article published in 2023 and the leak was first noticed 45 days post procedure.D6a: implant date - estimated as 01 jan2020 as the implant date was approximately three years prior to the article published in 2023, but the exact date of implant is unknown.Literature citation: yoon s-h, elgendy ay, dallan lap, filby sj.Amulet device implantation following incomplete left atrial appendage closure with watchman legacy device.Catheter cardiovasc interv.2023;1-4.Doi: 10.1002/ccd.30864.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18567375
Report Number2124215-2024-01579
Device Sequence Number18172067
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10371
Device Catalogue Number10371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2024
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale